Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 194, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2017, 4:16 PM EDT for Jefferson County, Leon County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 7, 2017, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498
WUUS52 KTAE 072016
SVRTAE
FLC065-073-072045-
/O.NEW.KTAE.SV.W.0194.170707T2016Z-170707T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
416 PM EDT FRI JUL 7 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson County in Big Bend of Florida...
Northeastern Leon County in Big Bend of Florida...
* Until 445 PM EDT
* At 415 PM EDT, Doppler radar indicated a line of severe
thunderstorms capable of producing quarter size hail and damaging
winds in excess of 60 mph. These storms were located along a line
extending from Tallahassee to 13 miles southwest of Monticello, and
moving north at 15 mph.
* Locations impacted include...
Monticello, Tallahassee, Ralford Greenway, Macon Community Park,
Tallahassee Memorial Hosp, Nash, Drifton, Killearn Estates, Casa
Blanco, Chaires, Lake Ella, Waukeenah, Tallahassee Mall, Forest
Meadows Park, Pisgah Church, Apalachee Regional Park, Chaires
Crossroads, Baum, Capps and Lois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms have a history of producing wind damage. This is a
DANGEROUS SITUATION. SEEK SHELTER NOW inside a sturdy structure and
stay away from windows! To report severe weather, contact the
National Weather Service, or your nearest law enforcement agency who
will relay your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3061 8431 3052 8382 3037 8385 3036 8401
3046 8429
TIME...MOT...LOC 2015Z 196DEG 13KT 3050 8426 3045 8407
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:12 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 7, 3:12 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 312 PM EDT Fri Jul 7 2017 .NEAR TERM [Through Tonight]... The area will remain on the western edge of the surface ridge today with its axis south of the area. A lee-side trough remains just north of us. The 12Z KTAE sounding showed low to mid level southwesterly flow, favorable for scattered sea-breeze-induced convection. This is what we are seeing on radar this afternoon. We'll see the convection develop slowly inland across our inland FL zones. More isolated convection will occur across our northwestern zones ahead of the trough. Isolated storms could linger into the evening hours north of I-10 before dissipating. Another round of isolated showers and storms will develop over the Gulf of Mexico overnight and could come ashore before dawn along the panhandle coast. It will be a typically muggy night with lows in the mid 70s. .SHORT TERM [Saturday Through Sunday Night]... An eastern CONUS trough will amplify a bit Saturday and Sunday as a couple of shortwaves move through the Midwest. At the surface, ridging will prevail locally with a cold front forecast to pull up just short of the Tri-State region on Sunday. PoPs will be slightly above normal over the weekend, driven by the seabreeze, weak synoptic forcing, and possibly the front on Sunday. Afternoon highs will be near the mid 90s on Saturday and closer to the lower 90s on Sunday. .LONG TERM [Monday Through Friday]... The eastern CONUS trough will retreat to the north beginning on Monday, with deep layer ridging taking over through the end of next week. The surface front will dissipate in place across the Southeast as well. PoPs may still be slightly elevated on Monday as the front dissipates nearby, with normal rain chances due to the seabreezes expected for the remainder of the period. Highs will gradually climb back through the middle 90s into the upper 90s by mid to late week. && .AVIATION [Through 18Z Saturday]... VFR conditions are forecast outside of thunderstorms. TLH will see TS in and around the terminal early in this cycle. DHN may also get some TS close to the terminal later this afternoon. Morning convection over the Gulf of Mexico could get close to ECP by around 14Z Saturday. && .MARINE... Light winds and low seas will prevail for the next several days. The only exceptions will slight afternoon wind and sea enhancements in the seabreeze zone. && .FIRE WEATHER... No hazardous fire weather conditions are expected for the next several days. && .HYDROLOGY... While storms will be a bit more numerous on Saturday and Sunday, average 2-day totals should range between 1-2". Thereafter, typical summertime storms and coverage are expected. Thus the expected QPF over the weekend and the scattered nature of storms through next week should preclude any river, urban, or rural flooding concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 93 74 91 73 / 10 50 20 70 30 Panama City 79 88 78 87 79 / 20 50 40 50 30 Dothan 74 90 74 90 74 / 20 50 20 60 30 Albany 75 91 74 91 74 / 20 40 20 60 50 Valdosta 73 95 73 93 72 / 10 30 20 60 40 Cross City 75 92 74 90 73 / 20 20 20 40 20 Apalachicola 78 89 77 88 77 / 10 30 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan FIRE WEATHER...Fournier HYDROLOGY...Harrigan
In the hours before
Local storm report, Jul 7, 3:38 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 SSW LEON SINKS 30.28N 84.36W
07/07/2017 WAKULLA FL 911 CALL CENTER
REPORT OF TREE DOWN ON THORNWOOD RD
&&
RHLocal storm report, Jul 7, 3:40 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 SSE CRAWFORDVILLE 30.16N 84.36W
07/07/2017 WAKULLA FL 911 CALL CENTER
REPORT OF TREE DOWN ON HINES ST
&&
RHSpecial weather statement, Jul 7, 3:42 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
242 PM CDT FRI JUL 7 2017
ALZ068-FLZ007-072015-
Geneva AL-North Walton FL-
242 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA AND NORTHWESTERN
WALTON COUNTIES UNTIL 315 PM CDT...
At 242 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 9 miles east of Florala, moving northeast at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Samson, Liberty, Gordon, Earlytown, Hacoda, Spears, Pera, Cluster
Springs, Gaskin, Sand Hill, Weeks, Sellersville, Lytle, Marl, Logan
Field Municipal A/P, Ganer, New Harmony, Lowery and Caney Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8627 3100 8619 3111 8619 3119 8614
3113 8589 3099 8602 3099 8604 3097 8604
3080 8620 3088 8634
TIME...MOT...LOC 1942Z 217DEG 23KT 3100 8617
ADLLocal storm report, Jul 7, 4:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 1 NNE TALLAHASSEE 30.45N 84.28W
07/07/2017 LEON FL 911 CALL CENTER
TREE DOWN IN MIDTOWN TALLAHASSEE ON CHERRY ST
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 33 min |
| Jul 7, 2:30 PM EDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 30 min |
| Jul 7, 3:02 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 28 min |
| Jul 7, 3:15 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 45 min |
| Jul 7, 3:50 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 25 min |
| Jul 7, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| Jul 7, 4:45 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 30 min |
| Jul 7, 5:03 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 27 min |
| Jul 7, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.